MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 0° 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 0° 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 663-00-32D
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526); Metal Related Pathology (4530)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the revision event that took place on (b)(6) 2021.It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2012 and was revised on (b)(6) 2021.It is further alleged that she suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in her blood.Medical records indicated that the patient had recurrent dislocations, with the final dislocation occurring in (b)(6) 2021.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this inquiry reports the revision of right total hip replacement about 9 years after implantation due to recurrent instability and trunnion corrosion.I can confirm that this event took place since i was able to review the revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Recurrent instability is a common postoperative complication and is multifactorial, including surgical technique and patient factors.Trunnion corrosion is also multifactorial including implant factors, surgical technique and patient factors." device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant confirmed the revision procedure took place but was unable to confirm the device failure events.The exact cause of the event could not be determined because insufficient information was provided.Additional information including progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.Device not returned.

Brand Name
TRIDENT X3 ECCENTRIC 0° 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13240095
Report Number0002249697-2022-00073
Device Sequence Number4569227
Product Code LPH
UDI-Device Identifier07613327024630
UDI-Public07613327024630
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number663-00-32D
Device Catalogue Number663-00-32D
Device Lot NumberMKKYJN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale